Jump to content

Search the Community

Showing results for tags 'family support'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. Hiya I am brand new to the site and am struggling to stay focussed and positive as l taper off venlafaxine. I have been on various psych meds for over 10 years and realise they no longer work for me/make my life worse. I've recently had to quit my job of 10 years and find simply adulting, never mind parenting overwhelming. My 2 little boys suffer because of my mental health and mood swings from over anxiousness to apathy, punctuated with inappropriate crying and irritation. I have no joy in my life. I am terrified about the impact on my boys and husband. Please will someone point me in the direction of success stories or share yours with me. How do other families cope? I'm frightened and lonely. I've never spoken with anyone who understands what I'm going through. I'm on week 10 of 300mg taper 5-10% at 6-10 week intervals. Current dose 262.5mg. Namaste, MissyE
  2. Hi there, I am posting here on behalf of my mom, as my family and I are in a desperate state and not sure where to turn. My mom has had a difficult 7 years of dealing with withdrawing off of a benzodiazepine (Valium). To start, she has learned through her taper process that she is "highly sensitive" and has multiple chemical sensitivity. After experiencing withdrawal symptoms back in summer 2009 from using bioidentical hormones (a steroid) for a short 3 weeks (which at the time she was unaware these were steroids and symptoms were from withdrawal), she ended up in the hospital after not being able to sleep for several days and was prescribed Ativan. After taking Ativan for 3-4 weeks, she decide to stop and after more testing she finally figured out she was suffering from withdrawal symptoms through her own research. She found a doctor willing to work with her and converted to Valium to begin her taper. She started at 4mg and and successfully tapered (Ashton Method) over a 9 month period. In the summer of 2012, a wave hit and she experienced severe withdrawal symptoms and spiraled out all over again. After several hospital visits, she reinstated back on Valium, eventually stabilizing at 7mg, and started an even slower micro-taper from there. In March 2016, she was still not feeling well (even after a 4 year long taper) and decided to hold at 1mg of Valium for several months to see if the withdrawal symptoms would lighten. At the end of October, she crashed with brutal and intense akathisia, extreme fight or flight and withdrawal symptoms. She had 3 visits to the ER. We tried up-dosing to 1.3 mgs to see if that would relieve the restlessness, but it did not. Since then (about 7 weeks), we've been hovering around 1mg of Valium to try and stabilize her, but nothing is working. We are trying to find a stable dose so we can begin the withdrawal process again. She has lost at least 20 lbs (she cannot keep food down due to nausea, gagging, and extreme food sensitivity), has severe burning throughout her entire body-especially when she takes a dose of Valium, she at times feels overdosed or as if the drug is now acting paradoxical in her system, shortness of breath/shallow breathing, several panic attacks throughout the day, sleepless nights (still), constant fight or flight, slurred speech and stuttering, body spasms, a huge knot-like feeling in her gut, extremely depressing thoughts, and extreme food and product sensitivities (even to the most natural shampoo), and I truly could go on... She has given up all hope. If we up-dose the Valium, she feels sluggish and the benzo feels toxic in her system. If we give her less Valium, she experiences withdrawal. She is in agony and feeling pain. She/we are looking for any advice to help with this in the short run. Our number one goal is to reduce her pain/agony, stabilize the dose, and get moving again on the taper - but it truly seems like nothing is working. Over the years, we (especially my mom) have done immense amounts of research on benzo taper and withdrawal and we are truly at a loss as this crash came out of nowhere. We fear there is no way out and are hoping someone out there has experienced something like this and found a way out. All she wants is relief, as she's in constant agony and complete fear day in and day out. Thank you in advance for any comments or advice. We are in tears as we write this... PhiCal & family
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy